i've had mirena for exactly a month now. in the first 2 weeks i felt fine. totally forgot it was there (other than the cramps and continuous spotting). but just recently i've began experiencing the hormonal side effects. i am starting to feel sad, every day. and anxious. i've had an issue w anxiety and depression when i was a teen (14 and reoccurred when i was 19) and i've been completely fine since. i'm 21 now. i'm just worried that these side effects will stay. i understand that my body is still adjusting, but i fear this won't go away. anybody have anything similar?
Hi there I know that the symptoms you are having aren't nice at all. I had the Mirena and had the cramps and the spotting except my cramps lasted about 2 months pretty full on I almost wanted it taken out on the pain of the cramps alone. I did persevere with it and I am very glad I did as they eased off and things went reasonably well. I never noticed much in the mood department and I have been someone who has had depression and anxiety issues when I was 19 and again about 28. I'm 36 now.
One thing I was wondering was have you considered that it may not be the Mirena and it could actually be something more related to history repeating instead? The timing could just be a coincidence. I do really hope that it may just be the Mirena and that's all and it eases off for you. It shouldn't take more than 2 months I would say. Have you tried other forms of contraception before like the pill that altered your moods etc I know I took the pill and had a similar result as the Mirena. If this is your first try with this type of contraception you don't have anything to compare it to. I just know with all the things I have tried, they didn't seem to affect my moods much. But that's just me. Just consider as a side thought that it may be a coincidence time wise and see how you go. I would think that after 2 months you shouldn't have those types of symptoms. All the best :)
- Mirena Information for Consumers
- Mirena Information for Healthcare Professionals (includes dosage details)
- Side Effects of Mirena (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 28 Mar 2010 • 2 answers
A year after I got mirena, I have nausea, light cramps, constant spotting, and a slight pinch in my?
Updated 16 Feb 2015 • 1 answer
Updated 6 Jan 2015 • 1 answer
Updated 1 Apr 2015 • 1 answer
Updated 9 Apr 2015 • 1 answer